Clonidine dosage for tics

Common Questions and Answers about Clonidine dosage for tics

catapres

When he was initially diagnosed, clonidine did provide some relief from his tics. However, in the last two months, his tics have become markedly worse. (I know that it's not the typical waxing that we have seen over the previous two years.) We know to expect them to worsen as he approaches adolescence, however the significance of it has us really concerned. We have increased his dosage of clonidine to the level recommended by his neurologist's nurse specialist.
I am trying to alter his diet since I have read this online as a possible cause, but actually we feel lost and would like to help him, but do not know where to start. He is on Clonidine and has been for awhile and it has not helped with the tics, for they seem to be getting worse. Please advise on some possible solutions and please list any support groups in chicago northwest suburbs where we might find support and answers. Thank you for your time.
SUGGESTED LEAVING HIM OFF MED DURING THE SUMMER TO SEE IF THAT HELPED BUT IT DIDN'T. SO BEFORE SCHOOL STARTED THIS YEAR, WE TRIED CLONIDINE FOR THE TICS, WHICH HELPED BUT HE STILL HAS ADD PROBLEMS PLUS CLONIDINE IS MAKING HIM TERRIBLY SLEEPY. IS THERE SOMETHING THAT CAN BE DONE TO CORRECT BOTH PROBLEMS WITHOUT OVERMEDICATING HIM?
If the underlying cause is a physical or mental health threat, then that cause must be addressed. Similarly, if the nervous tics are making it difficult for a person to socialize or otherwise live a normal, happy life, it may be necessary to develop a plan to control the problem. Nervous tics that result from neurological problems can sometimes be controlled with muscle relaxants, tranquilizers, or medicines such as Clonidine.
Unless the tic disorder is very severe, most people with tics can suppress them for varying periods of time. Motor and vocal tics may be worsened by anxiety, stress, boredom, fatigue, or excitement. Some people have reported that tics are intensified by premenstrual syndrome, additives in food, and stimulants. The symptoms of tic disorders may be lessened while the patient is asleep.
Tics are one of the side effects of too high a dosage. Therefore, you are right in reducing the dosage. If the prescribing doctor did not suggest a reductions of the dosage or a change of medicine, you are right in finding another doctor. If you reduced the dosage on your own and your son is doing better, good for you. If you do not want to call your doctor again, and until you see another doctor, just call the pharmacist that you use and confirm that you can cut the pill.
Too me is does also sound like a combination of OCD and tourette syndrome. Some things associated with OCD are actually attributed to tourettes. I don't know if your son has experienced anything similar but tourettes isn't only tics. It also has other symptoms such as if you turn around, you need to turn back the other way (the way you started) in order to feel like you have unwinded or put yourself back into the same position.
She has referred us to a pediatric endo. for him to see, which I know will take a while to get him into. I am just wondering what could be the cause of all 3 levels being low? My research has all lead to the pituatary being the culprit, is this usually the case? Among other things my son does have behavioral issues (severe adhd, general overall anxiety, mood swings, as well as tics) and is currently on medication to treat these.
The pulmnolist also had given my son the Combivent inhaler which is suppose to calm the nerves around the lungs but I don't think it really helped. The neurologist gave my son the clonidine for tics and prozac for anxiety. I am not really sure which one helped or if it was just a combination of the antibiotic(Biaxin) and the clondine. He has started back to school now after missing 8 weeks. He has some cough still throughout the day,more in the evening, but atleast it is controllable.
After an MRI, massive blood work, EKG, CT scan and EEG during one of these episodes, it was diagnosed as Conversion Disorder. He went to see a psychologist for therapy who now says he believes it is a physical problem. It reminds me of Tourettes and the neurologist has prescribed Clonodine. His symptoms begin with head bobbing (yes-yes), then move to violent no-no spasms. At times he gets severe facial grimacing, hand flapping and always accompanied by noise.
Hello I too, have a 7 yr old son who is on concerta (he just started it last friday) He was on strattera for the last 3 yrs but it seemed to not work for him anymore. SO since he has been on Concerta he has been very anxious almost like he has anxiety. ALSO he is constantley on the go, running around climbing the walls... HE WAS NOT like this on Strattera, he stays up almost half the night cause he cant sleep SO I KNOW WHAT your saying.this is NOT how he has EVER been.
Due to post op complications (pneumonia, blood transfusions) I was in the hospital for 2 weeks. When I was released and saw my doctors for the first time to get the staples removed from surgery, they tried to take me off the patch cold turkey. I had a grand mal seizure and they put me back on it. So I've been doing a slow (so it seems) taper for the last 3 months and while that has been absolute agony...now I'm stepping completely off of it (I'm on 25 mcg/h) starting tomorrow and I'm scared.
happy to report that my son is doing better, however, the concerta 36mg along with the .1mg clonidine-for sleep, does not help him focus according to school,so his md added prozac 10mg and boy what a difference, all the aggression, tics made worse by concerta is gone , and he reports he is no longer feeling angry, md's goal is take him off concerta and stimulants all together. he still has severe learning disabilities but with the focus now improved he can actually concentrate better..
I have been taking prescription drugs off and on for over 13 years. Some for depression some for chronic pain. Mostly pain meds. When I first found this website I was really relieved that I was not the only one with this problem. I have been on every pain med that you can think of. The last year was really bad.I was doing everything I could to get these meds. I started out with a real problem with chronic pain. Then It went alot farther than just using the pills for pain.
MedHelp Health Answers